Jump to content

drrktvm: need help with mirtazapine taper


drrktvm

Recommended Posts

Hi all

 

My first post..long term lurking here.

 

Successfully tapered down from 30 mg mirtaz to 1.8 mg over 19 months.

 

last during the taper i had severe migraines which i had it pre-mirtaz. During the taper it resurfaced again.

 

I took aspirin for prevention of migraine 325 mg. Developed severe abdominal pain which was crampy with flatulence disturbing sleep for 1 an half months

 

initially thought it was due to aspirin but even after stopping aspirin pain is still there

 

checked with a gastro who feels its not due to aspirin. Endoscopy usg abd cat scan all normal

 

My taper going smooth with out any other symptoms.

 

What do think? Is it withdrawal?

 

Thanks 

 

Rk

Link to comment
  • ChessieCat changed the title to drrktvm: need help with mirtazapine taper
  • Moderator Emeritus

Welcome to SA, drrktvm.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.

 

Account Settings – Create or Edit a signature.

 

11 hours ago, drrktvm said:

What do think? Is it withdrawal?

It's possible but hard to be sure.  Your 19 month taper from 30mg to 1.8 was pretty close to our recommended taper rate of 10% of current dose every four weeks.  What was your rate of taper and what method are you using to taper (liquid, weighing, compounded)?

 

Why taper by 10% of my dosage?

 

The 10% rate is not absolute for every person.  Some people can taper faster and some have to taper more slowly.  It may well be that you're one of those who has to taper more slowly.  If so, the abdominal issues could be withdrawal.  In any case, now that you're down to a low dose, it would be a good idea to slow down your taper.  Our general rule is, the lower you go, the slower you go.  

 

We recommend going as low as you can before jumping to zero, somewhere in the 0.00's, such as 0.025mg or if possible 0.01mg.

 

Since you've been tapering for 19 months, likely you're knowledgeable about the mirt taper.  The following link is specifically about tapering mirtazapine and may contain information helpful to you.

 

Tips for tapering off mirtazapine (Remeron)

 

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that are single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can complete your drug signature, ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium 

End 2021  year 1 of Valium taper at 6mg

End 2022 year 2 of Valium taper at 2.75mg 

End 2023 year 3 of Valium taper at 1mg

Jan. 24, 2024: Hold at 1mg and shift to Imipramine taper.

Taper is 95% complete.

 

Imipramine 75 mg daily since 1986.  Jan.-Sept. 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Jan. 24, 2024: Resume Imipramine taper.  Current dose as of May 2: 6.1mg

Taper is 92% complete.  

  

Supplements: multiple, quercetin, omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg, iron, serrapeptase, nattokinase


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • 2 weeks later...

Thank you buddy. I am all fine now. Tapering going on real smooth now

 

Edited by ChessieCat
extracted respons from quote and deleted quote
Link to comment
  • Moderator Emeritus

Thank you for letting us know that you are okay now.  Please continue to let us know how you go with your taper.  It is helpful for other members.

 

Please create your drug signature following these instructions:

 

Instructions:  Withdrawal History Signature

* NO LONGER ACTIVE on SA *

MISSION ACCOMPLISHED:  (6 year taper)      0mg Pristiq  on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 1 year later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy